Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Pain in the abdomen under the sternum. Stabbing pain radiating to back. Gall bladder removed. On nexium for severe acid reflux.

I have had pain in my abdomen right under my sternum on and off for about 2 years. It comes on in what I would call attacks, it happens very suddenly and is a very intense sharp stabbing pain that radiates thru my entire abdomen and sometimes into my back and shoulder it usually lasts anywhere from 5 to 20 minutes. I had my gallbladder removed about 2 years ago, my gi dr did an mri to check for stones in the common bile duct and found none and also did a scope fo check for hernias and other problems. They found nothing but severe acid reflux and put me on nexium . It has started to happen more frequently and I don t know what I should do next some help would be greatly appreciate d
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Pain in the stomach may be due to many reasons,
Hyper acidity,
Reflux esophagitis ( lower part),
Peptic ulcer,
Chondritis of sternum ( simulate esophagitis)
As you mentioned that some times pain is also in the back , may be due to disorder in pancreas.
Physical examination is very important so please get in blood for pancreatic enzyme tests.
Consult a physician and get treatment.
Hope I have answered your question.
If further any question I will help.
Good luck.
Answered: Fri, 5 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor